# SDR 2022FA0000464

- Difficulty date: August 20, 2022
- Submitted: August 20, 2022
- Operation: General aviation
- Make and model: Remos
- System (JASC): 5610 · Flight Compartment Windows
- Part: None
- Condition: None
- Stage of operation: IN
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

ISSUE OCCURRED IN A 2009 REMOX GX  LIGHT SPORT AIRCRAFT. JUST AFTER A NORMAL TAKEOFF ON A CALM SMOOTH DAY, AROUND 600' AGL THE AIRCRAFT SUDDENLY PITCHED VIOLENTLY TO THE LEFT, FOLLOWED BY EXTREME CONSTANT VIBRATION IN THE AIRFRAME, THEN LOUD WIND NOISE IN THE COCKPIT. WE OBSERVED THE OVERHEAD SKYLIGHT WINDOW HAD ALMOST COMPLETELY DETACHED AND WAS NEARLY VERTICAL INTO THE SLIPSTREAM ABOVE THE AIR FRAME, REMAINING IN PLACE IN THE FRONT LEFT CORNER HOLDING IN PLACE BY PERHAPS 3 TO 4 INCHES OF ADHESIVE. WE IMMEDIATELY REQUESTED A SHORT APPROACH RETURN TO THE AIRPORT. THERE WAS A VERY STRONG TENDENCY FOR THE AIRCRAFT TO ROLL LEFT REQUIRING CONSTANT AILERON INPUT TO OFFSET. OUR CONCERN WAS THAT IF THE SKYLIGHT WINDOW HAD COMPLETELY DETACHED IT COULD HAVE IMPACTED THE TAIL AND DAMAGED THE RUDDER AND/OR ELEVATORS.I PARTICIPATE IN SOME ONLINE DISCUSSION FOR PILOTS WHO FLY LSAS, AND RECALL A PREVIOUS DISCUSSION WHERE A REMOS SKYLIGHT HAD DETACHED IN FLIGHT AND STRUCK THE TAIL JUST ABOVE THE UPPER RUDDER HINGE. WITH NO RIVETS OR SCREWS TO HOLD THIS SKYLIGHT IN PLACE, AND ONLY ADHESIVE HOLDING THE WINDOW TO THE TOP OF THE AIR FRAME CABIN, THIS IS A RISKY DESIGN. CHECKING WITH OTHER LOCAL PILOTS THAT FLY THIS PLANE, I WAS TOLD THAT THIS REMOS HAS HAD THE SKYLIGHT PARTIALLY DETACHED ON AT LEAST 2 OTHER OCCASIONS THIS YEAR. THIS IS A DEFECT WORTHY OF A SERVICE BULLETIN BEFORE CATASTROPHIC DAMAGE TO CONTROL SURFACES OCCURS IN ANOTHER REMOS FLIGHT.
